Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 1, 2021, 9:05 PM CDT for Gregg County, Texas. It took effect at May 2, 2021, 11:23 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 9:05 PM CDT (02:05 UTC)
- In effect from
- May 2, 2021, 11:23 AM CDT
- Expired
- May 4, 2021, 8:31 AM CDT
- In force
- 45 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 13.22 ft at May 2, 2021, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
878
WGUS44 KSHV 020205
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
905 PM CDT Sat May 1 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following river in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-030215-
/O.NEW.KSHV.FL.W.0061.210502T2040Z-210504T2047Z/
/KLGT2.1.ER.210502T2040Z.210503T0000Z.210503T0846Z.NO/
905 PM CDT Sat May 1 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Rabbit Creek At Kilgore.
* From Sunday afternoon to Tuesday afternoon.
* At 7:45 PM CDT Saturday the stage was 4.8 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 11 feet tomorrow evening. It will
then fall below flood stage early Monday morning.
* Impact...At 10 feet, Expect lowland flooding of timber resources
in and near the creek. Some oil field operations may be affected.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
165 follow-up statements
499
WGUS84 KSHV 021330
FLSSHV
Flood Statement
National Weather Service Shreveport LA
830 AM CDT Sun May 2 2021
...The Flood Warning is extended for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-031330-
/O.EXT.KSHV.FL.W.0061.210502T1623Z-210505T0320Z/
/KLGT2.1.ER.210502T1623Z.210503T0000Z.210503T1520Z.NO/
830 AM CDT Sun May 2 2021
...The Flood Warning is now in effect until late Tuesday evening...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Tuesday evening.
* At 7:45 AM CDT Sunday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 11.2 feet this evening. It will then
fall below flood stage late tomorrow morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
25050
WGUS84 KSHV 030127 RRB
FLSSHV
Flood Statement
National Weather Service Shreveport LA
827 PM CDT Sun May 2 2021
...The Flood Warning is extended for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-040130-
/O.EXT.KSHV.FL.W.0061.000000T0000Z-210506T0824Z/
/KLGT2.1.ER.210502T1314Z.210503T0045Z.210504T2024Z.NO/
827 PM CDT Sun May 2 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until late Wednesday night.
* At 7:45 PM CDT Sunday the stage was 12.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Sunday was 12.9 feet.
* Forecast...The river is expected to fall below flood stage Tuesday
afternoon and continue falling to 6.8 feet early Friday afternoon.
* Impact...At 12.0 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
10146
WGUS84 KSHV 031404
FLSSHV
Flood Statement
National Weather Service Shreveport LA
904 AM CDT Mon May 3 2021
...The Flood Warning continues for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-041415-
/O.EXT.KSHV.FL.W.0061.000000T0000Z-210505T1715Z/
/KLGT2.1.ER.210502T1314Z.210503T0430Z.210504T0515Z.NO/
904 AM CDT Mon May 3 2021
...The Flood Warning is now in effect until early Wednesday
afternoon...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Wednesday afternoon.
* At 8:45 AM CDT Monday the stage was 12.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 AM CDT Monday was 13.2 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 5.7 feet Saturday
morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
13550
WGUS84 KSHV 040453
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1153 PM CDT Mon May 3 2021
...The Flood Warning is extended for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-050500-
/O.EXT.KSHV.FL.W.0061.000000T0000Z-210506T2024Z/
/KLGT2.1.ER.210502T1314Z.210503T0430Z.210505T0824Z.NO/
1153 PM CDT Mon May 3 2021
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 10:45 PM CDT Monday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:45 PM CDT Monday was 13.2 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet
just after midnight tonight. It will then fall below flood stage
early Wednesday morning.
* Impact...At 10.0 feet, Expect lowland flooding of timber resources
in and near the creek. Some oil field operations may be affected.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
10453
WGUS84 KSHV 041331
FLSSHV
Flood Statement
National Weather Service Shreveport LA
831 AM CDT Tue May 4 2021
...The Flood Warning is cancelled for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
TXC183-041445-
/O.CAN.KSHV.FL.W.0061.000000T0000Z-210504T1331Z/
/KLGT2.1.ER.210502T1314Z.210503T0430Z.210505T0824Z.NO/
831 AM CDT Tue May 4 2021
...The Flood Warning for the Rabbit Creek At Kilgore has been
cancelled...
The Flood Warning is cancelled for
the Rabbit Creek At Kilgore.
* At 7:45 AM CDT Tuesday the stage was 7.1 feet.
* Flood stage is 10 feet.
* Forecast...The Rabbit Creek is expected to fall to 4.3 feet Sunday
morning.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 1, 7:00 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 1, 7:00 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 700 PM CDT Sat May 1 2021 .AVIATION... Low MVFR cigs have developed late this afternoon across portions of E TX, with additional MVFR cigs expected to develop farther E this evening across N LA, with sct -SHRA continuing to form across portions of N LA and Srn AR. A large area of convection ahead of an upper low drifting NE across the TX Hill Country will also spread NNE into much of E TX this evening, with the embedded TSRA possibly affect the E TX terminals through late evening, with additional development expected to occur in its wake late, spreading ENE into N LA/Srn AR prior to daybreak Sunday and lingering through much of the morning. IFR cigs should also develop after 06Z over E TX/N LA and spread N across the remainder of the region through 12Z, and persist through mid-morning before gradually diminishing from SW to NE by mid to late morning, although MVFR cigs will linger through the afternoon across much of Srn AR/portions of N LA as sct convection continues to develop before exiting the region during the mid and late afternoon hours. VFR cigs should return for the afternoon across E TX and portions of N LA, before MVFR/IFR cigs redevelop during the mid and late evening, eventually spreading back N over the region. ESE winds 5-10kts tonight will become S and increase to 10-15 kts with gusts to 21kts, especially over E TX/Wrn LA. /15/ && .PREV DISCUSSION... /issued 243 PM CDT Sat May 1 2021/ SHORT TERM.../Tonight through Sunday Night/ Upper level trough across Northern Mexico and Southwest Texas is finally beginning to migrate slowly north and east and should be located across N TX by 12z Sun, opening up into E OK/W AR by 18z Sun and into N AR by 00z Mon. We have been dealing with a remnant MCV which can be seen spinning across the Lower Toledo Bend Country of SE TX and SW LA and this feature and its abundant mid and high level cloud cover has for the most part kept instability and convection at bay today except for the light rain associated with the MCV. As we go through the evening and overnight hours however, that will change as forcing aloft will become maximized to the east of the upper trough as it heads our way. Combine that will plentiful moisture and you have the ingredients for scattered to numerous showers and thunderstorms overspreading the region from southwest to northeast as we go through the overnight hours. All operational output suggests that while we cannot rule out some isolated flooding issues overnight, especially across Deep East Texas which saw heavier rainfall 36 hours ago, the heaviest rain axis should stay near or just south of our southern most zones overnight and on Sunday along the edge of an 850mb theta-e maximum which will try to lift northward out of SE TX and SW LA towards the Toledo Bend Country between midnight and 6am Sunday. Rainfall totals over the last several days supports our parishes across West Central and East Central Louisiana being able to take a two to three inch rain and for this reason, believe we can hold off on any Flash Flood Watch headlines through Sunday but again, an isolated Flash Flood Warning or flooding of more flood prone areas certainly cannot be ruled out through at least the first half of Sunday before the heavier downpours begin to shift east of our region. We should begin to see some surface destabilization late tonight with a weak returning warm front that resides currently across the SE TX and S LA coast. Latest 12z NAM output showing this feature returning northward, just south of the I-20 Corridor of NE TX and NW LA by 12z Sun. This boundary becomes rather diffuse as we go through the day Sunday but CAPE will continue to increase along with southerly winds during the day Sunday and the arrival of the upper trough will result in increasing mid-level lapse rates as well. All this to say we cannot rule out the possibility of strong to severe thunderstorms on Sunday where SPC currently has the eastern half of our region in a Day 2 Slight Risk but this will be highly conditional on instability as precipitation coverage should be rather widespread on Sunday across this region before we get dry slotted from west to east quickly during the afternoon given the position of the upper trough and drier air being entrained into the trough from the southwest. 13 && LONG TERM.../Monday through Friday Night/ Starting 12z Monday...Our area will be somewhat in between systems as we move into the day Monday, with our current weekend system quickly moving off to the northeast. Meanwhile, another upper-level trough will begin to come together over the Rockies. Warm air advection behind a warm frontal boundary along with sunny skies and an increase in southerly winds will help Monday be the warmest day of the upcoming week with afternoon highs ranging from the mid 80s to lower 90s. These temperatures are around 10 degrees above seasonable normals. Above normal temperatures will continue Monday night with overnight lows ranging from the lower 60s to lower 70s. As we move into Monday night, the aforementioned upper-level trough and an associated cold front will begin to shift out of the Rockies and into the Southern Plains. As the cold front moves into an area of warm and moist air, we should see a line of convection begin to develop along or ahead of the cold front late Monday evening and will continue through Tuesday. This line of thunderstorms will bring a fairly decent threat of some damaging straight-line winds across the area Monday night through much of the day on Tuesday and these storms move southeast across the area with the passing cold front. Additionally, rainfall could be heavy at times in areas with anywhere from 1-2 inches possible with locally higher amounts. Temperatures in the wake of the passing front will return to near seasonably normal averages through the remainder of the upcoming week with highs generally in the mid 70s to lower 80s with overnight lows generally ranging from the mid 50s to lower 60s across the area. Aside from the seasonable temperatures, conditions will remain dry through the remainder of the upcoming week with only a small chance towards the end of next week, but nothing to write home about there yet. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 78 69 91 / 80 80 10 0 MLU 63 75 69 89 / 80 80 20 0 DEQ 61 75 64 87 / 80 80 10 0 TXK 62 76 69 89 / 80 80 10 0 ELD 61 74 65 90 / 80 80 20 0 TYR 62 80 70 88 / 80 60 0 0 GGG 63 79 69 88 / 80 70 0 0 LFK 65 83 69 90 / 80 70 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, May 1, 1:16 PM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 116 PM CDT Sat May 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 116 PM CDT Sat May 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will make a return to the region this afternoon and continue through tonight as an upper level storm system advances northeast from south central Texas. A few strong to possibly severe storms will be possible, mainly across the southwest half of the region in East Texas and the adjacent sections of Louisiana. Large hail and damaging winds will be the main threat although a tornado can't be completely ruled out. In addition, heavy rainfall may also reintroduce a flash flooding threat across Deep East Texas due to recent heavy rainfall during the past few days. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The threat of severe weather will carry over into Sunday as the upper level storm system continues to lift northeast across the region. Any severe storms will continue to carry primary threats of large hail and damaging winds. After a brief break from active weather on Monday, thunderstorms will return by late Monday night through Tuesday with an increasing threat of severe thunderstorms along and ahead of a cold front. Damaging winds appear to be the most likely threat, but all modes of severe weather, including tornadoes could be in play. In addition, heavy rainfall may pose a flash flood threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed through Sunday.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:04 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 5 days |
| May 1, 9:05 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 21 days |
| May 1, 10:07 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 3 hr |
| May 2, 8:23 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 48 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.